×

zbMATH — the first resource for mathematics

On the connection between the Malliavin covariance matrix and Hörmander’s condition. (English) Zbl 0726.60056
Author’s abstract: A celebrated theorem of Hörmander gives a sufficient condition for a second order differential operator to be hypoelliptic. For operators with analytic coefficients this condition turns out to be also necessary but this is not true for general smooth coefficients. On the other hand Malliavin conceived a probabilistic approach to the same problem, known as “Malliavin calculus”, in which a key role is played by the “Malliavin covariance matrix”. The aim of our paper is to give several characterizations of the Malliavin covariance matrix which are equivalent to Hörmander’s condition (and consequently imply the hypoellipticity). In this way the distance between Hörmander’s condition and the hypoellipticity property is clearly pointed out in probabilistic terms.
Reviewer: J.H.Kim (Pusan)

MSC:
60H07 Stochastic calculus of variations and the Malliavin calculus
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bismut, J.M, Martingales, the Malliavin calculus and hypoellipticity under general Hormander’s conditions, Z. wahrsch., 56, 469-505, (1981) · Zbl 0445.60049
[2] Fefferman, C; Phong, D, Subelliptic eigenvalue problems, () · Zbl 0503.35071
[3] Ichihara, K; Kunita, H, A classification of the second order degenerate elliptic operators and its probabilistic characterization, Z. wahrsch. gebiete, 30, 235-254, (1974) · Zbl 0326.60097
[4] Ikeda, N; Watanabe, S, Stochastic differential equations and diffusion processes, (1981), North-Holland/Kodansha Amsterdam/Tokyo · Zbl 0495.60005
[5] Kusuoka, S; Stroock, D, Applications of the Malliavin calculus I. stochastic analysis, (), 271-306
[6] Kusuoka, S; Stroock, D, Applications of the Malliavin calculus, II, J. fac. sci. univ. Tokyo sect. IA math., 32, 1-76, (1985) · Zbl 0568.60059
[7] Kusuoka, S; Stroock, D, Applications of the Malliavin calculus, III, J. fac. sci. univ. Tokyo sect. IA math., 34, No. 2, 391, (1987) · Zbl 0633.60078
[8] Malliavin, P, Stochastic calculus of variation and hypoelliptic operators, (), 195-263
[9] Watanabe, S, Stochastic differential equations and Malliavin calculus, (1984), Tata Institute of Fundmental Research, Springer-Verlag Berlin/Heidelberg/New York/Tokyo · Zbl 0546.60054
[10] Zakai, M, The Malliavin calculus, Acta appl. math., 3, 175-207, (1985) · Zbl 0553.60053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.